Not a Member?
Xartemis XR is a medicine used to relieve short-term severe pain. Xartemis XR is an extended-release medicine (a type of tablet that releases medicine into your body throughout the day).
Xartemis is a federally controlled substance because it has abuse potential.
How does this medication work?
Xartemis XR contains two medicines that work in different ways to relieve your pain: acetaminophen and oxycodone. Oxycodone works in your central nervous system (the brain and spinal cord) and affects the way your body responds to pain. Acetaminophen blocks certain substances in your body that are involved in causing pain and fever.
What are the beneficial effects of this medication and when should I begin to have results?
What: Xartemis XR has been shown to improve pain.
When: Everyone responds differently to treatment, so try to be patient and follow your healthcare provider's directions. It is important that you take Xartemis XR exactly as your healthcare provider has prescribed.
How do I know it is working?
You may feel an improvement in your pain. This is a good indicator that the medicine is working. Your healthcare provider may also ask you questions from time to time to assess how well your pain is controlled with treatment.
The following is not a full list of side effects. Side effects cannot be anticipated. If any develop or change in intensity, tell your healthcare provider as soon as possible. Only your healthcare provider can determine if it is safe for you to continue taking this medication.
Xartemis XR has abuse potential. If you have concerns, talk to your healthcare provider for more information about abuse, misuse, and addiction. Do not share Xartemis XR with others and take steps to protect Xartemis XR from theft or misuse.
Xartemis XR may cause serious, life-threatening breathing problems. It is important to swallow Xartemis XR tablets whole. Crushing, chewing, or dissolving the tablet may cause the medicine to be released into your body too fast, and may cause life-threatening effects.
Keep Xartemis XR in a safe place away from children. Accidental use may result in serious harm and may be life-threatening.
Long-term use of Xartemis XR during pregnancy can cause withdrawal symptoms in your newborn baby that may be life-threatening. Tell your healthcare provider if you are pregnant or planning to become pregnant.
Acetaminophen (a component of Xartemis XR) can cause serious, life-threatening liver problems, especially if you take more than 4000 milligrams (mg) of acetaminophen a day, or take more than one medicine that contains acetaminophen. Contact your healthcare provider immediately if you took more than 4000 mg of acetaminophen in a day.
More common side effects may include: nausea, dizziness, headache, vomiting, constipation, drowsiness.
Less common side effects may include:
Serious allergic reactions, with symptoms such as itching; rash; hives; difficulty breathing; or swelling of your face, lips, throat, and tongue.
Xartemis XR may also cause serious skin reactions or low blood pressure.
Do not take Xartemis XR if you are allergic to it or any of its ingredients.
Do not take Xartemis XR if you have severe breathing problems (including asthma).
Do not take Xartemis XR if you have a bowel blockage or narrowing of the stomach or intestines.
Tell your healthcare provider about all prescription, over-the-counter, and herbal medications you are taking before beginning treatment with Xartemis XR. Also, talk to your healthcare provider about your complete medical history, especially if you have a history of drug or alcohol abuse, or mental health problems; liver, kidney, or thyroid problems; problems urinating; gallbladder or pancreas problems; difficulty swallowing; a head injury or seizures; or if you are pregnant, plan to become pregnant, or are breastfeeding.
The information below is based on the dosage guidelines your healthcare provider uses. Depending on your condition and medical history, your healthcare provider may prescribe a different regimen. Do not change the dosage or stop taking your medication without your healthcare provider's approval.
Adults: The recommended dose is 2 tablets every 12 hours. Your healthcare provider may increase your dose as needed, until the desired effect is achieved.
If you have kidney or liver impairment, or are taking certain other medicines, your healthcare provider may adjust your dose appropriately.
It is important that you do not stop taking this medication abruptly. If you need to change or stop taking this medication, it is important that you only do this with the guidance of your healthcare provider.
Take Xartemis XR exactly as prescribed by your healthcare provider. Do not change your dose or stop taking Xartemis XR without first talking to your healthcare provider.
Take Xartemis XR with or without food.
Swallow Xartemis XR tablets whole. Do not break, chew, crush, cut, or dissolve the tablets.
Take Xartemis XR with enough water to make sure the tablet is completely swallowed immediately after placing it in your mouth.
When you stop taking Xartemis XR, flush the remaining tablets down the toilet.
Do not lick or wet the tablet before placing it in your mouth.
Do not drive a car, operate machinery, or engage in other dangerous activities until you know how Xartemis XR affects you.
Do not drink alcohol without first checking with your healthcare provider.
Do not take other medicines that contain acetaminophen while taking Xartemis XR.
If Xartemis XR is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Xartemis XR may interact with numerous medications. Therefore, it is very important that you tell your healthcare provider about any other medications you are taking.
Xartemis XR may harm your newborn baby if you take it during pregnancy, and can be found in your breast milk if you take it while breastfeeding. Do not breastfeed while you are taking Xartemis XR. Tell your healthcare provider immediately if you are pregnant, plan to become pregnant, or are breastfeeding.
If you miss a dose of Xartemis XR, skip the one you missed and return to your regular dosing schedule. Do not take two doses at once.
Store at room temperature.
In the event of a medical emergency call your doctor or 9-1-1 immediately. In the event of overdose, call your doctor or poison control for further instructions.
National Poison Control#: Call 1-800-222-1222
Your card was sent to the printer. Thank you for choosing the PDR Pharmacy Discount Card!
Terms of Service
This discount plan is NOT insurance or a Medicare prescription drug plan. The plan is not intended as a substitute for insurance and does not meet creditable coverage requirements under state or federal law. The plan provides discounts at participating pharmacies on certain pharmaceutical supplies, prescription drugs, or medical equipment and supplies. The range of discounts will vary depending on the products received. Members are obligated to pay the pharmacy the entire amount of the discounted rate for such products at the point of sale. The plan does not pay pharmacies for products provided to members. No enrollment or periodic fees apply. The pharmacy may pay the plan a fee from amounts the pharmacy collects from the member. The discount plan organization is ProCare Pharmacy Benefit Manager, Inc.,1267 Professional Parkway, ProCare Office Park, Gainesville, GA 30507, 1-888-299-5383. Customer service is provided by PDR, LLC., 5 Paragon Drive, Montvale, NJ, 07645, 1-800-232-7379, www.pdr.net/DiscountCard, firstname.lastname@example.org.